Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 16, 2011, 4:09 AM EDT for 4 counties in Florida. It took effect at May 16, 2011, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 4:09 AM EDT (08:09 UTC)
- In effect from
- May 16, 2011, 2:00 PM EDT
- Expired
- May 16, 2011, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WWUS82 KMLB 160809 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 409 AM EDT MON MAY 16 2011 FLZ041-044>046-141-144-162300- /O.NEW.KMLB.FW.W.0019.110516T1800Z-110516T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA- SOUTHERN LAKE- 409 AM EDT MON MAY 16 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY WITH WIND FOR LAKE...SEMINOLE...ORANGE AND VOLUSIA COUNTIES... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. WESTERLY SURFACE AND TRANSPORT WINDS WILL COMBINE WITH TEMPERATURES REACHING THE LOWER 80S TO PRODUCE VERY GOOD TO EXCELLENT DISPERSION. IN ADDITION...MINIMUM RH VALUES ARE FORECAST TO DIP BELOW 35 PERCENT THIS AFTERNOON ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 15, 9:00 PM EDT, 7 hours 9 minutes earlier.
Area forecast discussion, May 15, 9:00 PM EDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 900 PM EDT SUN MAY 15 2011 .DISCUSSION... CURRENT...GUSTY WEST WINDS CONTINUE OVER ECFL EARLY THIS EVENING BEHIND COOL FRONT WHICH PASSED THRU THE CTRL PENINSULA THIS AFTN. COOL AIR MARINE SC (!) OVER WRN FL APPEARS AS THOUGH ITS BEING MAINTAINED TO SOME DEGREE BY MODEST ASCENT ASCD WITH H50 VORT LOBE PUSHING INTO THE PENINSULA ACTING ON SHALLOW MOISTURE AROUND H80. OVERNIGHT...SOME OCNL PDS OF CLOUDINESS EXPECTED THROUGH ABOUT 06Z AS CLOUD DECK ADVECTS EWD OVER THE CWA...AFTER WHICH EXPECT SKIES TO BCM MCLR THROUGH SUNRISE. WEAK COOL ADVECTION WILL MAKE FOR A VERY COMFORTABLE/SLGTLY COOLER THAN NORMAL NIGHT WITH MINS DROPPING INTO THE L60S (~3-6F BELOW CLIMO) BY SUNRISE. WHILE THE BLYR WILL GRDLY DECOUPLE...EXPECT WINDS WON'T DROP ANY LOWER THAN 5-10MPH LATE. WILL MAKE SOME MINOR TWEAKS TO TEMPS/WINDS/SKY COVER TO ACCT FOR CURRENT/EXPECTED CONDS OVERNIGHT. && .AVIATION...VFR WITH SOME OCNL CIGS BKN AROUND FL060 PUSHING THROUGH THE LCL FCST AREA 02Z-06Z. && .MARINE...FRONTAL BDRY MOVG INTO THE ATLC APPEARS TO BE RESPONSIBLE FOR LCL WINDS COLLAPSING AT 41009 AVGING (2-4KT BTWN 22Z-24Z) HOWEVER ...SPEEDS HAVE COME UP A LTL SINCE BDRY PASSAGE...AND EXPECT THIS TREND TO CONTINUE OVERNIGHT. NOSIG CHGS ANTICIPATED TO CURRENT FCST. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...CRISTALDI LONG TERM/IMPACT WX....BLOTTMAN
Hazardous weather outlook, May 15, 4:39 AM EDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 439 AM EDT SUN MAY 15 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 439 AM EDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST AND WITH UNUSUALLY COLD AND DRY AIR HIGH IN THE ATMOSPHERE ABOVE WARM... MOIST AIR AT THE SURFACE MEANS CONDITIONS WILL AGAIN BE FAVORABLE FOR LIGHTNING STORMS...LARGE HAIL...POSSIBLY UP TO GOLFBALL SIZE IN ISOLATED AREAS AND WIND GUSTS TO 50 MPH. ALREADY THIS MORNING A STRONG LINE OF SHOWERS AND LIGHTNING STORMS HAS DEVELOPED ACROSS WEST CENTRAL FLORIDA. THIS LINE...IF IT HOLDS TOGETHER...WILL MOVE THROUGH SOUTH LAKE...ORANGE...OSCEOLA AND PERHAPS PORTIONS OF SEMINOLE COUNTIES THROUGH DAYBREAK. SHOULD THIS LINE STAY TOGETHER FURTHER...IT MAY MAKE IT TO THE COAST TO INCLUDE BREVARD COUNTY IN ITS PATH. ELSEWHERE...ISOLATED CELLS MAY DEVELOP OUTSIDE OF THIS LINE AND AFFECT PORTIONS OF EAST CENTRAL FLORIDA. STRONG WESTERLY WINDS NEAR THE SURFACE WILL KEEP THE EAST COAST SEA BREEZE PINNED CLOSE TO THE SPACE AND TREASURE COASTS IF IT IS ABLE TO DEVELOP AT ALL THIS AFTERNOON. A WEAK COOL FRONTAL BOUNDARY WILL ADVANCE ACROSS THE CENTRAL PENINSULA DURING THE DAY. PEOPLE AT THE BEACHES AND BOATING IN THE NEAR SHORE WATERS SHOULD REMAIN ALERT TO THE FAST APPROACH OF LIGHTNING STORMS FROM THE WEST TODAY. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING STRIKES...ALONG WITH COIN SIZE HAIL AND STRONG WIND GUSTS. LOCALLY HEAVY DOWNPOURS WILL LIKELY OCCUR...WITH SOME LOW LYING OR POORLY DRAINED AREAS EXPERIENCING BRIEF MINOR FLOODING. STORM MOTION WILL BE TOWARD THE EAST AT AROUND 20 MPH. HEAD INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM. .RIP CURRENT IMPACT... A PERSISTENT LONG PERIOD OCEAN SWELL WILL INCREASE THE RIP CURRENT RISK TO MODERATE AT AREA BEACHES TODAY. CHECK CONDITIONS WITH LOCAL BEACH PATROLS AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS OVER THE MARINE AREAS...ESPECIALLY SOUTH OF THE CAPE...MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING. INLAND LAKES ARE NOT IMMUNE FROM THE EFFECTS OF STRONG STORMS AND HAZARDOUS BOATING CONDITIONS CAN QUICKLY DEVELOP OVER LAKES WITH GUSTY WINDS...HAIL AND FREQUENT LIGHTNING. BE PREPARED TO SEEK SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA. .WATERSPOUT IMPACT... MARINE INTERESTS SHOULD ALSO BE ALERT FOR THE POTENTIAL OF WATERSPOUTS TODAY. .WIND AND SEA IMPACT... THE PRESSURE GRADIENT OVER THE OFFSHORE MARINE ZONES WILL SUPPORT SOUTHWEST WINDS OF 15 TO 20 KNOTS TODAY. SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE INCREASING WINDS. .FIRE WEATHER IMPACT... SCATTERED LIGHTNING STORMS MAY BE CAPABLE OF IGNITING NEW WILDFIRES ACROSS EAST CENTRAL FLORIDA...ESPECIALLY SOUTH OF ORLANDO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE MODERATE RIP CURRENT DANGER WILL CONTINUE INTO MONDAY DUE TO LONG PERIOD OCEAN SWELLS AND THE APPROACH OF A FULL MOON. WIDELY SCATTERED LIGHTNING STORMS ARE FORECAST THROUGH TUESDAY OF NEXT WEEK AS AN UPPER TROUGH DEEPENS INTO THE SOUTHEASTERN STATES...WITH STORMS MOVING TOWARD THE EAST COAST. A FEW STORMS MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.